Ask an expert
Question

04 Apr 2004

chronic skin itch
For two months or more I had a an itch over most parts of my body (legs especially). I have had this before three years ago. The first doctor I saw said it could be a result of me changing my detergent but I didn't. He didn't bother doing a skin scrape and gave me an anti-histamine.
This time my new doctor told me its caused by stress and that I had a "worrisome" personality? He scraped my skin, which left ridges. He said I a triple response? He called it dermertograph and said I will have it for rest of my life???? Not sure.He gave me pills called Aterax. I've been on it for two weeks and no change. Doctor says I should see him after medication and place me on chronic medication.Should I do this?he also gave me Laura 10 for hayfever, alergic rhinitinis. WHAT ARE THESE things and should I be taking them???. Also will they affect the pill?I still scratch and leave marks.What can I do?
Answer 288 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Claire, it sounds like both doctors felt that your skin problem is due to an allergy. Both the tablets you were given are supposed to work for allergies, so it looks like there is more going on than an allergy. The easiest would probably be to see a dermatologist and have it sorted out. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9463 votes
No
68% - 20188 votes
Vote